Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2019, 12:17 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 12:17 PM PDT (19:17 UTC)
- Expired
- Jul 24, 2019, 3:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WGUS55 KVEF 241917
FFWVEF
AZC015-NVC003-242215-
/O.NEW.KVEF.FF.W.0018.190724T1917Z-190724T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1217 PM PDT Wed Jul 24 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
Eastern Clark County in southern Nevada...
* Until 315 PM PDT/315 PM MST/.
* At 1214 PM PDT/1214 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. One to two inches of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Grand Canyon Skywalk, Grand Canyon Ranch, South Cove, Meadview and
Lake Mead National Recreation Area. This includes Diamond Bar Road
and Pierce Ferry Road north of Stockton Hill intersection.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3606 11387 3604 11379 3583 11364 3572 11386
3587 11413 3610 11412 3619 11407 3619 11399
$$
Lericos/Varian2 follow-up statements
043
WGUS75 KVEF 242101
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
201 PM PDT Wed Jul 24 2019
AZC015-NVC003-242215-
/O.CON.KVEF.FF.W.0018.000000T0000Z-190724T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
201 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT/315 PM
MST/ FOR NORTHWESTERN MOHAVE AND EASTERN CLARK COUNTIES...
At 156 PM PDT/156 PM MST/, Doppler radar indicated the formation of
new thunderstorms producing heavy rain across the warned area.
Estimated rainfall amounts of one to two inches has already fallen.
Flash flooding is expected to begin shortly or is already occurring,
particularly where Grapevine Wash intersects Pierce Ferry Road and
Diamond Bar Road.
Some locations that will experience flooding include...
Grand Canyon Skywalk, Grand Canyon Ranch, South Cove, Meadview and
Lake Mead National Recreation Area near South Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3606 11387 3604 11379 3583 11364 3572 11386
3587 11413 3610 11412 3619 11407 3619 11399
$$
VARIAN185
WGUS75 KVEF 242207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Wed Jul 24 2019
AZC015-NVC003-242216-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-190724T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
307 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MOHAVE AND EASTERN CLARK
COUNTIES WILL EXPIRE AT 315 PM PDT/315 PM MST/...
The heavy rain has ended in the area. Residual flooding may
be possible. Do not drive across flooded roadways!
LAT...LON 3606 11387 3604 11379 3583 11364 3572 11386
3587 11413 3610 11412 3619 11407 3619 11399
$$
VARIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:20 AM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 24, 9:20 AM PDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 920 AM PDT Wed Jul 24 2019 .SYNOPSIS...Another round of showers and thunderstorms due to monsoon moisture will continue today and Thursday. A drying trend should begin Friday, resulting in drier and hotter conditions by the weekend and into early next week. However, a return to a monsoon set up looks to be in store for next Tuesday through much of next week. && .UPDATE...Scattered showers and thunderstorms had developed over mainly the eastern and northern Las Vegas Valley with isolated showers/storms popping up near the Searchlight/Cottonwood Cove area and between Laughlin and Kingman. Up to 3 tenths of an inch of rain has been measured over the southeast valley with reports of minor street flooding. Expect storm coverage to expand this morning and through the afternoon with the primary focus areas over Lincoln, Clark and Mohave counties. -Salmen- && .PREVIOUS DISCUSSION...420 AM PDT... .SHORT TERM...Today through Friday. Very similar patterns are expected today and tomorrow compared to yesterday with isolated to scattered convection firing around mid-day and persisting through the evening hours before subsiding during the overnight hours. The main driving force with the convection continues to be diurnal heating but it hasn't yet quite been enough to produce overly impactful wind gusts. Similar to yesterday, there is another potential lifting mechanism to keep an eye on for potentially allowing convection to grow a bit more upscale. A weak inverted trough over southern Arizona is progged to shift northwestward into the lower Colorado River Valley this afternoon and focus the majority of convection near there, however isolated convection focused on the higher terrain appears likely yet again this afternoon. The inverted trough overnight has been enough to produce some impressive convection in southern Arizona, despite a weakly unstable environment. HREF guidance and hourly HRRR trends seem to produce similar afternoon convective clusters east of Kingman again shortly after 18Z, but if this tough continues to overachieve with additional lifting, we may actually see some of the more significant outflow generation this afternoon. Additionally, increased PoPs for the Twentynine Palms and Mojave Desert as convection here as not been well handled in the CAMs and resulted in minor flooding impacts the last couple days. Once again, do not expect there to be significant rainfall in this area as instability is limited, but do not trust that nothing will develop in the higher terrain near Joshua Tree Natl Park again today. Thursday looks to be similar yet again with afternoon convection right on time shortly after 18Z. However, a slight downward trend in overall coverage looks possible as instability parameters look less impressive compared to today and yesterday and PWATs will begin to decline. Much less coverage is expected Friday as the overall high is still progged to shift westward and broaden. A weak disturbance at the H5 level will push to the north of the CWA and provide some weak upper level lift which should serve to focus the majority of the afternoon convection northward. Thus, the higher terrain of Lincoln County and northward should be favored. && .LONG TERM...Saturday through Wednesday of next week. The aforementioned high continues to shift west by the weekend and continue to reduce the available moisture prevalent over the area this week. Can't rule out an afternoon isolated storm but nothing like what we've seen this week. The main weather impact over the weekend will be heat. By Sunday, heat risk is expected to reach high for locations such as the Las Vegas Valley, Pahrump, the Colorado River and Death Valley. High temperatures for Death Valley on Sunday according to the NBM are currently forecast at 123 degrees with 115+ for locations along the Colorado River. By Tuesday, heat risk decreases as high temperatures temper due to the high pressure center moving back to the east and parking itself near the Four Corners region again. This should spark the beginning of another round of monsoon showers and thunderstorms Tuesday through the rest of the extended period, possibly through the next weekend. This would jive well with the 8-14 day outlook from CPC highlighting the southwest for above normal precipitation. && .CLIMATE...Death Valley ties record high minimum yesterday. The low at Death Valley yesterday only fell to 102 degrees which ties the previous high minimum temperature set back in 2003. The high reached 118 degrees yesterday as well. Since 2000, Death Valley has had at least one day of the low staying above 100 degrees 15 of the last 20 years. && .AVIATION...For McCarran...Southwest winds generally less than 10 knots are expected through the early morning hours before winds begin to veer to the east-southeast shortly after sunrise. By the afternoon, southerly winds will be favored though, possible isolated thunderstorms south and west of the Las Vegas Valley may send gusty outflow winds to the terminal. There is an outside chance for a thunderstorm or two in the Las Vegas Valley tomorrow, but confidence is low and decided not to include VCTS in the TAF. Similar to the last two days, there is a slight signal for south to southeast outflow winds from distant thunderstorms in western AZ that could reach KLAS later this evening between 03-05Z, though confidence is low at this point. Outside of any thunderstorm influence, expect south to southwesterly winds through Wednesday evening, generally around 10-12 knots with occasional gusts to 15-20 knots. SCT to BKN skies aoa 10 kft through the period. If any thunderstorms do move over the terminal, lower ceilings to 7000-9000 kft and lower vsby may be possible due to heavy rain. For the rest of southern Nevada, northwest Arizona and southeast California...Similar to yesterday, isolated thunderstorms are expected to develop across the region this afternoon. Low confidence on most terminals seeing VCTS this afternoon, though, there is a better chance of seeing vicinity thunderstorms at KBIH. Stronger thunderstorms may produce erratic and gusty outflow winds, as well as lower ceilings/visibility due to heavy rain. Besides thunderstorm influences, expect typical diurnal trends with SCT to BKN skies aoa 10 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:37 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 9 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 32 hr |
| Jul 24, 3:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 24, 1:16 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 4:49 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.